Alert archive / Michigan / Special Weather Statements in 2017
Special Weather Statement, NWS Northern Indiana
NWS Northern Indiana issued this special weather statement at Mar 24, 2017, 11:41 PM EDT for Cass County, Michigan. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 24, 2017, 11:41 PM EDT (03:41 UTC)
- Expired
- Mar 25, 2017, 12:15 AM EDT
- In force
- 34 min
- Issued by
- NWS Northern Indiana
County Cass County, MI
The radar
The Northern Indiana radar (KIWX), 74 km from the middle of the area, began a volume at 03:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 00:00Z, 3.7 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -97 J/kg
- Mixed-layer LCL
- 1510 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 147 m²/s²
- 0-3 km storm-relative helicity
- 246 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
015 WWUS83 KIWX 250341 SPSIWX Special Weather Statement National Weather Service Northern Indiana 1141 PM EDT FRI MAR 24 2017 MIZ078-079-250415- St. Joseph-Cass- 1141 PM EDT FRI MAR 24 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CASS AND NORTHWESTERN ST. JOSEPH COUNTIES... At 1141 PM EDT, a strong thunderstorm was located near Decatur, or near Dowagiac, moving east at 45 mph. Winds up to 40 mph along with brief heavy rain are possible with this storm. Locations impacted include... Dowagiac, Marcellus, Flowerfield, Moore Park, Howardsville, La Grange, Fishers Lake and Wakelee. LAT...LON 4207 8548 4198 8546 4194 8612 4207 8615 TIME...MOT...LOC 0341Z 260DEG 38KT 4205 8604 $$ NWS
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this special weather statement went out at Mar 24, 7:38 PM EDT, 4 hours 3 minutes earlier.
Area forecast discussion, Mar 24, 7:38 PM EDT, 4 hours 3 minutes before
Area Forecast Discussion National Weather Service Northern Indiana 738 PM EDT Fri Mar 24 2017 .SYNOPSIS... Issued at 345 PM EDT Fri Mar 24 2017 A frontal boundary will drop south into the region bringing increasing chances for rain to far northwest Indiana and lower Michigan tonight, and across the entire forecast area on Saturday. Temperatures will remain on the warm side for most locations, with lows generally in the 50s tonight and highs in the 60s to near 70 degrees on Saturday. The one exception will be across lower Michigan, far northeast Indiana, and far northwest Ohio on Saturday where temperatures may hold steady in the 50s. The occasionally wet weather will continue into Sunday with highs ranging between the upper 50s and upper 60s. && .SHORT TERM...(This Evening through Saturday) Issued at 345 PM EDT Fri Mar 24 2017 Unseasonably mild with increasing rain chances tonight-Saturday... Warm sector well established over the area this afternoon with ample sunshine supporting deeper mixing. The result has been for stronger wind gusts 30-40 mph and highs well into the 70s in deep layered southwest flow. Shortwave energy translating east through Ontario with high pressure building in its wake will force the near sfc portion of a southern WI-central MI front south to near the Lake MI shoreline in far nw IN/sw Lower MI this evening/overnight...and the rest of our lower MI/far ne IN/far nw OH counties later tonight into Saturday. A cooler marine influence to the north of this boundary will provide a rather significant temp gradient making for a difficult/low confidence temp forecast north of US 30 tomorrow. Rain/embedded thunder chances will also increase in the vicinity of this feature as the upper flow becomes increasingly diffluent and deeper moisture advects in on a developing LLJ. This will occur downstream of a Southern Plains low expected to wobble/fill northeast into Missouri tomorrow. Continued to highlight lower chances for scattered showers/iso thunder into far nw IN/lower MI this evening into the early overnight near the boundary, as moisture quality at least initially looks a little suspect with more widespread activity setting up north near the mid level front. Better chances then into Saturday mainly along/northwest of Hwy 24 as low level convergence/isentropic lift increases on the nose of a LLJ. && .LONG TERM...(Saturday Night through Friday) Issued at 345 PM EDT Fri Mar 24 2017 Mild and at times wet pattern continues late weekend/next week... The above mentioned upper low will continue to fill/open northeast through the local area on Sunday. Residual forcing/moisture along with some potential for weak sfc destablization remains supportive of likely-categorical PoPs for showers and perhaps some embedded thunder into Sunday. Upstream kicker will force this wave northeast of the area by Sunday night, though cannot rule out some lingering drizzle/light showers near a leftover low level trough. The next in a series of pacific waves then brings the next chance for rain showers later Monday into Monday night. This will be followed by slightly cooler/dry wx for the middle of the week and then more rain chances Thursday- Friday as the next impulse takes a track similar to this weekends system. && .AVIATION...(For the 00Z TAFS through 00Z Saturday Evening) Issued at 718 PM EDT Fri Mar 24 2017 A difficult aviation forecast especially in near term at KSBN. Classic Spring Pneumonia front has moved south across Lake Michigan and has passed through KBEH. Winds shifting to north and becoming light or calm behind this front as much cooler and more stable marine layer moves inland. Hires models showing this boundary working through KSBN next few hours with wind shift to north. Concerning is strength of southwest synoptic flow ahead of this boundary and how far south and east it will make it with KSBN currently right on southeast fringe of inland penetration. Put faith in these latest runs with a wind shift to North northwest likely between 01z and 02z and winds decreasing to less than 10 knots. Boundary to remain in vicinity with shower development then expected with warm air advection over cold dome and increasing moisture and lift. Convective allowing models show a more scattered nature to pcpn returns overnight. Fog development with winds becoming light and increasing moisture also expected. Thus restrictions to VIS will be more of a combination of factors rather than just shra and have stayed with previous thinking for now. KFWA to remain further away from front and lack of strong forcing so kept them VFR until later Saturday afternoon. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...Small Craft Advisory until 8 PM EDT this evening for LMZ043-046. && SYNOPSIS...Steinwedel SHORT TERM...Steinwedel LONG TERM...Steinwedel AVIATION...Lashley Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Mar 24, 4:12 AM EDT, 19 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 412 AM EDT Fri Mar 24 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-250815- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- 412 AM EDT Fri Mar 24 2017 /312 AM CDT Fri Mar 24 2017/ This hazardous weather outlook is for portions of southwest Michigan...northern Indiana and northwest Ohio. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Rain is expected over the weekend and early next week. There are chances for non-severe thunderstorms this weekend. Rainfall may be heavy enough to cause localized minor flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-250815- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 412 AM EDT Fri Mar 24 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday There are chances for non-severe thunderstorms this weekend. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx MCD
In the hours before
Special weather statement, Mar 24, 11:41 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Northern Indiana 1141 PM EDT FRI MAR 24 2017 MIZ078-079-250415- St. Joseph-Cass- 1141 PM EDT FRI MAR 24 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CASS AND NORTHWESTERN ST. JOSEPH COUNTIES... At 1141 PM EDT, a strong thunderstorm was located near Decatur, or near Dowagiac, moving east at 45 mph. Winds up to 40 mph along with brief heavy rain are possible with this storm. Locations impacted include... Dowagiac, Marcellus, Flowerfield, Moore Park, Howardsville, La Grange, Fishers Lake and Wakelee. LAT...LON 4207 8548 4198 8546 4194 8612 4207 8615 TIME...MOT...LOC 0341Z 260DEG 38KT 4205 8604 NWS
Nearby
Special Weather Statements in Michigan, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.